MAUDE Adverse Event Report: PRECISION SPINE, INC REFORM PEDICLE SCREW SYSTEM; TAP

PRECISION SPINE, INC REFORM PEDICLE SCREW SYSTEM; TAP
Catalog Number 39-SP-0565
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B2 - other serious or important medical events - retained foreign object.The broken tip of the tap was left in the patient's pedicle.D4 lot number - unknown.H4 device manufacture date - unknown without lot identification.H3 device evaluation - without the ability to examine the complaint product, no conclusions could be drawn regarding the root cause of the reported issue.Without lot identity, device history record review and lot specific complaint history is not possible.Two-year complaint history review found this to be the only report for this part number.No corrective actions are recommended.Should the product be received a follow-up medwatch report will be filed upon completion of investigation.
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2024.While tapping the pedicle the pedicle screw tap assembly - 6.5mm (39-sp-0565) tip broke off in the patient's bone with the threads buried.After repeated attempts to remove the tap, it was deemed it could not be safely removed and was left in the patient.

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
TAP
Manufacturer (Section D)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive drive
pearl, MS 39208
6014204244
MDR Report Key19521041
Report Number3005739886-2024-00028
Device Sequence Number15556568
Product Code HTW
UDI-Device Identifier00840019928663
UDI-Public00840019928663
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number39-SP-0565
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2024
Initial Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown